Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS San Angelo, TX

June 3, 2000Coleman County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 3, 2000, 8:20 AM CDT for Coleman County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 3, 2000, 8:20 AM CDT (13:20 UTC)
Expired
Jun 3, 2000, 12:15 PM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Coleman County, TX

The radar

The Dyess AFB radar (KDYX), 86 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 031321
FFWSJT
TXC083-031715-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 AM CDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLEMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1215 PM CDT

* AT 813 AM CDT...LAW ENFORCEMENT OFFICERS REPORTED FLASH FLOODING   
  IN THE CITY OF COLEMAN...AND IN THE NORTHERN PART OF               
  COLEMAN COUNTY. HIGHWAY 84 WAS REPORTED TO HAVE ONE FOOT OF WATER  
  OVER THE ROAD 6 MILES NORTH OF THE CITY OF COLEMAN...AND MANY      
  STREETS IN THE CITY OF COLEMAN HAD BECOME IMPASSABLE. 

* ADDITIONAL RAINFALL UP TO 3 INCHES IS POSSIBLE OdVER COLEMAN COUNTY  
  THROUGH NOON...WHICH WILL WORSEN THE FLOODING. 

14

LAT...LON 3179 9959 3153 9951 3175 9924 3206 9934

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:06 AM CDT, 5 hours 14 minutes earlier.

Area forecast discussion, Jun 3, 3:06 AM CDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
306 AM CDT SAT JUN 3 2000

UPPER LOW JUST NW OF THE BIG COUNTRY WITH TROPICAL MOISTURE PLUME NOW
OVER EAST TX. SCATTERED SHRA/TSTMS OCCURRING OVER THE CONCHO VLLY
...HEARTLAND AND SRN BIG COUNTRY. THE MODELS MOVE THE UPPER LOW INTO
SW OK BY 18Z TODAY...WITH THE TROF AXIS FROM OKC TO JCT BY 00Z. MOST
WIDESPREAD AND HEAVY RAIN SHOULD FALL THIS MORNING NORTH OF THE BIG
COUNTRY TO THE NORTH OF A LOW LEVEL BOUNDARY WHERE UVV FROM UPPER TROF
WILL BE MAXIMIZED. WILL THEREFORE ALLOW THE FLASH FLOOD WATCH TO
EXPIRE. BEST CHANCE OF RAIN TODAY WILL BE OVER OUR NRN ZONES CLOSER TO
UPPER ENERGY. THE MODELS SHOW DRYING THIS AFTERNOON BEHIND THE MID
LEVEL TROF AXIS BUT MAY BE MOVING THE SYSTEM TOO QUICKLY...SO WOULD
NOT BE SURPRISED TO SEE SOME PRECIPITATION CONTINUE INTO THE AFTERNOON
...ESPECIALLY OVER THE NERN HALF OF THE CWA. DRIER/MORE STABLE NLY
FLOW EXPECTED SUNDAY WITH 850 MB TEMPERATURES RISING SOME 4C. EXPECT
5-10 DEGREES OF WARMING DESPITE LACK OF MIXING. MORE LIMITED MOISTURE
AND LACK OF FORCING MECHANISMS...SO WILL KEEP SUNDAY DRY. A SURGE OF
COOLER AIR IS FORECAST BY THE AVN FOR MONDAY WITH 850 TEMPERATURES
FALLING ABOUT 7C AND 1000-500 MB THICKNESS DROPPING ABOUT 60 METERS.
MOISTURE/FORCING AGAIN LOOK LIMITED...SO WILL KEEP IT DRY. SHOULD SEE
A 5-10 DEGREE FALL IN HIGHS FOR MONDAY.

ABI 080/068/088/067 5-00
SJT 083/070/093/069 3-00
JCT 083/070/089/069 2-00

.SJT...NONE.

22
N

In the hours before

Special weather statement, Jun 3, 5:09 AM CDT, 3 hours 11 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-031400-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
509 AM CDT SAT JUN 3 2000

...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS WEST
CENTRAL TEXAS TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY
AS AN UPPER LEVEL DISTURBANCE INTERACTS WITH A TROPICAL AIRMASS
OVER WEST CENTRAL TEXAS.

DUE TO INSUFFICIENT INSTABILITY...SEVERE THUNDERSTORMS ARE NOT
EXPECTED. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE A THREAT...
MAINLY ACROSS THE BIG COUNTRY.

SPOTTER ACTIVATION IS NOT ANTICIPATED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

17
N

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.